How long will SSRI last in my brain?

LA LA at notgonnatell.com
Sat Aug 14 00:57:57 EST 2004


minerva wrote:
> 
> It's the first time I post something like this because I've always
> found this argument too personal.
> My situation is this:
> 
> I have begun taking Cipramil about 5 years ago, 20 mg pills for 8
> months. In the beginnig it was ok, I could get asleep and I was
> feeling good in general, maybe too good. Then it happend that I
> couldn't get asleep, I was dizzy, and the first attacks of
> depesonalization came. I remember that I stood up from my bed and my
> body took a cup of coffee without my permission, this is the best way
> I can describe it. My doc prescribed me Zyprexa, 10 mg a day and I was
> doing good.
> 
> Then the surprise: I found I couldn't quit taking Zyprexa anymore.
> Every time I tried I felt my brain was "frying". It's like you put
> your brain on the electrodes of a huge battery.
> 
> It took me a lot to realize that the problem was Cipramil so I quit
> cold turkey.
> It was not easy, I was thinking about suicide for the half of the day
> but my primordial instinct for survival won I guess.
> 
> It's almost 4 years now that I'm in this situation. I've managed to
> reduce Zyprexa to 2.5 mg but my brain still fry. Zyprexa is like a
> fresh glass of water in a desert for me. I can resist 3 day without it
> but not more. It's impossible. I bet the strongest man in the world
> couldn't take it.
> 
> The thing that I can't understand is how come that a drug that I was
> taking 4 years ago is still present in my body.
> 
> How long will it last? If somebody tells me 10 more years it's ok, but
> I need an answer.
> 
> Thank you

It may be the medication itself clears the blood after a few short
weeks, but there is just too much anecdotal stuff out that is showing
some folks are experiencing things attributed to the SSRIs years later. 

I've been off Zoloft for 2 years and Paxil 6 years, and was and still
have strange tics and jaw clamping and up until I started on the regime
recommended on www.prozactruth.com, was having those electric-like brain
zaps lots mention when they are weaning off SSRIs.

I think every person is going to have a different experience post SSRI. 

I have found, for me, that the fish oil for the brain synapse damage,
and milk thistle to help rebuild the liver damage (some SSRIs do damage
to or stop some of the enzyme cascades) the SSRIs cause, plus
supplementing with phosphatidyl serine and other nootropics, I'm just
now showing a lessening of some of this stuff.   

How long until the stuff that happened because of the SSRIs will remain,
time will tell.   

I realize some believe SSRIs are wonderous things, and yes, they do help
one through the dark times.  Some need them.  But they do rob a person
of much, and can do physical damage...long lasting.

minerva, take fish oil or flax oil.  6mg minimum a day for the first
month..more if you can.  Take vitamin E with it.  Get a high dosage
vitamin B complex too.  Check out www.prozactruth.com.  The author there
offers up a supplement regime for those still on the SSRIs, those who
want to get off them, and those who are off them and want to deal with
the residual effects.  He offers a list of things to take to help you
through it all, and does not make you buy anything from him.

Best of luck.  It can be horrid and nightmarish until the stuff finally
gets out of your blood stream and body tissues.  The manufacturers say
their stuff isn't addictive, and they only recently have admitted some
people have a hard time going off them.  

take care

la



More information about the Neur-sci mailing list